Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 6, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Nov 28, 2010, 2:58 AM CST for Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 28, 2010, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2010, 2:58 AM CST (08:58 UTC)
- In effect from
- Nov 28, 2010, 12:00 PM CST
- Expired
- Nov 28, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2483 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
280 WWUS73 KSGF 280858 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 258 AM CST SUN NOV 28 2010 ...STRONG AND GUSTY SOUTHEAST WINDS EXPECTED TODAY OVER EASTERN KANSAS... .SOUTHEAST WINDS ARE EXPECTED TO INCREASE DURING THE DAY TODAY...AHEAD OF A DEVELOPING STORM SYSTEM OVER THE HIGH PLAINS. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE OVER EASTERN KANSAS TO AROUND 30 MPH THIS AFTERNOON...WITH A GUSTS TO AROUND 35 MPH POSSIBLE. WINDS WILL BEGIN TO DIMINISH THIS EVENING AROUND SUNSET. KSZ073-097-101-282100- /O.NEW.KSGF.WI.Y.0006.101128T1800Z-101129T0000Z/ BOURBON-CRAWFORD-CHEROKEE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS 258 AM CST SUN NOV 28 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING AND AREAS AFFECTED...WINDS WILL BEGIN TO INCREASE DURING THE LATE MORNING TODAY OVER EASTERN KANSAS...WITH PEAK WIND SPEEDS DURING THE MID AFTERNOON HOURS. * WINDS...SUSTAINED WINDS NEAR 30 MPH WILL BE POSSIBLE THIS AFTERNOON...WITH GUSTS TO AROUND 35 MPH POSSIBLE. * IMPACTS...GUSTY SOUTHEAST WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY ON SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BOXELL
2 follow-up statements
265 WWUS73 KSGF 281746 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1146 AM CST SUN NOV 28 2010 ...STRONG AND GUSTY SOUTHEAST WINDS EXPECTED TODAY OVER EASTERN KANSAS... .SOUTH WINDS WILL CONTINUE TO INCREASE DURING THE DAY IN RESPONSE TO A DEVELOPING STORM SYSTEM OVER THE HIGH PLAINS. SUSTAINED WIND SPEEDS ARE EXPECTED TO INCREASE OVER EASTERN KANSAS TO AROUND 30 MPH THIS AFTERNOON...WITH A GUSTS TO AROUND 35 MPH POSSIBLE. WINDS WILL BEGIN TO DIMINISH THIS EVENING AROUND SUNSET. KSZ073-097-101-290000- /O.CON.KSGF.WI.Y.0006.101128T1800Z-101129T0000Z/ BOURBON-CRAWFORD-CHEROKEE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS 1146 AM CST SUN NOV 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * SHORT TERM TRENDS...WIND SPEEDS OVER EXTREME SOUTHEAST KANSAS CONTINUE TO INCREASE...RANGING FROM 15 TO 25 MPH. ADDITIONAL INCREASES ARE EXPECTED WITHIN THE NEXT FEW HOURS. * TIMING AND AREAS AFFECTED...THIS AFTERNOON OVER EXTREME SOUTHEAST KANSAS. * WINDS...SUSTAINED WINDS NEAR 30 MPH WILL BE POSSIBLE THIS AFTERNOON...WITH GUSTS TO AROUND 35 MPH LIKELY. * IMPACTS...GUSTY SOUTHEAST WINDS MAY MAKE DRIVING DIFFICULT... ESPECIALLY ON WEST TO EAST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAMER
549 WWUS73 KSGF 282341 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 541 PM CST SUN NOV 28 2010 KSZ073-097-101-290045- /O.EXP.KSGF.WI.Y.0006.000000T0000Z-101129T0000Z/ BOURBON-CRAWFORD-CHEROKEE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS 541 PM CST SUN NOV 28 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. WHILE GUSTY SOUTH WINDS OF 10 TO 25 MPH WILL CONTINUE TONIGHT...WIND SPEEDS HAVE DECREASED WITH SUNSET. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ FOSTER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Nov 28, 2:47 AM CST, 11 minutes earlier.
Area forecast discussion, Nov 28, 2:47 AM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 247 AM CST SUN NOV 28 2010 .DISCUSSION... /ISSUED 247 AM CST SUN NOV 28 2010/ SHORT TERM (TODAY THROUGH TUESDAY)... SHORT TERM CONCERNS CONTINUE TO CENTER AROUND WIND AND FIRE WEATHER ISSUES TODAY...FOLLOWED BY FROPA AND ASSOCIATED WEATHER FOR MONDAY. THE REGION REMAINS SITUATED UNDER WEAK UPPER LEVEL RIDGING THIS MORNING...WITH HIGH PRESSURE AT THE SURFACE CONTINUING TO SLIDE EAST OVER THE SOUTHERN APPALACHIANS. TO OUR WEST...WATER VAPOR IMAGERY AND 00Z RAOBS DEPICT A DIGGING TOUGH OVER THE INTERMOUNTAIN WEST...WITH A STRONG JET BEGINNING TO EJECT EAST OVER THE FRONT RANGE OF THE ROCKIES. LEE CYCLOGENESIS IS UNDERWAY AT THIS HOUR AS A RESULT...WITH LOW PRESSURE STRETCHING FROM THE PALMER DIVIDE IN COLORADO NORTH TO THE BLACK HILLS. THIS AREA OF LOW PRESSURE SHOULD CONTINUE TO DEEPEN AS IT MOVES EAST-NORTHEAST OVER THE HIGH PLAINS TODAY...PUTTING MUCH OF THE CENTRAL PLAINS SQUARELY IN THE SIGHTS OF AN IMPRESSIVE SURFACE PRESSURE GRADIENT. EXACT WIND SPEED FORECAST REMAINS A TAD TRICKY THIS MORNING...BUT IT WOULD APPEAR THAT OUR COUNTIES IN FAR EASTERN KANSAS WILL LIKELY TOUCH SUSTAINED 30 MPH SPEEDS FOR A TIME THIS AFTERNOON...AND WILL HOIST A WIND ADVISORY FOR THOSE COUNTIES FROM 18Z THIS AFTERNOON TO 00Z TONIGHT. WHILE NOT LOOKING TO MEET CRITERIA...THE REMAINDER OF THE CWA...ESPECIALLY ALONG AND WEST OF U.S. 65...WILL BE QUITE BREEZY...WITH GUSTS ABOVE 30 KTS AT MANY LOCATIONS DURING PEAK MIXING THIS AFTERNOON. OTHER...THOUGH RELATED...CONCERN FOR TODAY IS FIRE WEATHER POTENTIAL OVER THE WESTERN CWA...WITH DEWPOINTS REMAINING LOW THIS AFTERNOON AS TEMPERATURES WARM TO NEAR 60. THIS SHOULD RESULT IN AFTERNOON RH VALUES RIGHT AROUND 25 PERCENT ALONG AND WEST OF A CASSVILLE TO OSCEOLA LINE. OBVIOUSLY WIND WON'T BE AN ISSUE...AND DESPITE RECENT RAINS...FUEL MOISTURE WILL BE NEAR CRITICAL LEVELS AS WELL. SO...WILL PLAN ON A RED FLAG WARNING FOR THIS AFTERNOON FOR AREAS FROM BARRY COUNTY TO ST CLAIR COUNTY...AND POINTS TO THE WEST. DESPITE STRONG SOUTHERLY WINDS AT THE SURFACE AND ALOFT TODAY... MOISTURE WILL BE QUITE SLOW TO RETURN TONIGHT...AND HAVE PULLED POPS FROM THE FORECAST FOR THE OVERNIGHT HOURS. TIME/HEIGHT CROSS SECTIONS INDICATE THAT MOISTURE LAYER THAT DOES RETURN OVERNIGHT WILL BE QUITE SHALLOW (LIKELY AT OR BELOW 700 MB)...AND 300K AND 295K ISENTROPIC SURFACES INDICATE THAT ANY LIFT WILL BE EQUALLY SHALLOW. WITH THAT IN MIND...DID THROW IN A MENTION OF PATCHY DRIZZLE FOR THE AREA...ESPECIALLY TOWARD MORNING AS WHAT SHOULD BE A THICKENING STRATUS DECK MAY SQUEEZE OUT A BIT OF MOISTURE. BY MONDAY MORNING...LOW PRESSURE IS EXPECTED TO BE CENTERED BETWEEN TOPEKA AND OMAHA...WITH A COLD FRONT EXTENDING SOUTH OVER CENTRAL KANSAS. ALOFT...A STRENGTHENING JET CORE...PROGGED TO BE 120-140 KTS AT 250 MB BY EVENING...SHOULD BE OVERSPREADING THE AREA. LARGE SCALE LIFT/DIVERGENCE FROM THIS FEATURE SHOULD BE ENOUGH TO RESULT IN SCATTERED SHOWERS BY OR SHORTLY AFTER 12Z MONDAY MORNING...WITH AN EXPECTED EXPANSION OF SHOWER ACTIVITY DURING THE DAY ON MONDAY. FORECAST SOUNDINGS DO INDICATE SOME VERY WEAK INSTABILITY DEVELOPING EAST OF U.S. 71 BY MIDDAY...SO HAVE MAINTAINED MENTION OF ISOLATED THUNDER OVER THAT AREA. THE COLD FRONT SHOULD SWEEP ACROSS THE CWA DURING THE EVENING HOURS...LIKELY CLEARING MOST OF THE CWA BY 06-08Z...AND SHOULD CERTAINLY BE WELL EAST OF THE AREA BY 12Z TUESDAY MORNING. GUIDANCE CONTINUES TO INDICATE THE POTENTIAL FOR A FEW FLURRIES OR LIGHT SNOW SHOWERS BY LATE MONDAY AND DURING THE DAY ON TUESDAY...ESPECIALLY NORTH OF I-44 AND EAST OF U.S. 65. CERTAINLY NO WINTRY ACCUMULATIONS ARE EXPECTED AT THIS TIME. OTHER STORY FOR MONDAY NIGHT AND TUESDAY WILL BE THE QUICK REMINDER FROM MOTHER NATURE THAT DECEMBER 1...AND THUS METEOROLOGICAL WINTER...IS RIGHT AROUND THE CORNER. LOWS MONDAY NIGHT/TUESDAY MORNING LOOK TO FALL INTO THE 20S...AND ONLY RECOVER INTO THE MID TO UPPER 30S FOR HIGHS ON TUESDAY. COMBINED WITH BRISK NORTHWEST WINDS...THIS SHOULD YIELD MORNING WIND CHILLS ON TUESDAY IN THE LOW TO MID TEENS...WITH UPPER TEENS AND LOW 20S DURING THE DAY ON TUESDAY. BOXELL LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)... 00Z SUITE OF MODEL GUIDANCE OFFERS LITTLE CHANGE TO THE GOING FORECAST. TROUGH OVER THE EASTERN CONUS WILL SHIFT EAST MID TO LATE WEEK...WITH NORTHWEST FLOW SETTING UP OVER THE MIDWEST. A FEW IMPULSES WILL RIDE THROUGH THE FLOW...BUT MOISTURE LOOKS TO REMAIN SPARSE AND HAVE KEPT RAIN OUT OF THE FORECAST. UNCERTAINTY REMAINS WITH THE TIMING OF A FRONTAL PASSAGE LATE IN THE PERIOD (ECMWF/UKMET PEGS FRIDAY NIGHT WHILE THE GEFS PEGS SATURDAY). HAVE CONTINUED TO SIDE WITH THE SLIGHTLY FASTER EURO GUIDANCE. TEMPERATURES WILL CONTINUE THE ROLLER COASTER RIDE...BOTTOMING OUT TUESDAY NIGHT AND PEAKING AGAIN ON FRIDAY. GAGAN && .AVIATION... FOR THE 06Z TAFS...WILL KEEP PREVIOUS FORECAST PRETTY MUCH AS IS WITH MARGINAL WIND SHEAR DEVELOPING AFTER 08-09Z. PRESSURE GRADIENT IS ALREADY TIGHTENING AS A SURFACE LOW DEEPENS OVER NORTHEAST COLORADO OVERNIGHT AND SUNDAY. TOWARD THE END OF THE FORECAST CYCLE...IT LOOKS LIKE STRONGER WIND SHEAR WILL SET UP AFTER SUNSET WITH THE LATEST NAM SHOWING 50-60 KNOT WINDS AT 850 MB. TERRY && .FIRE WEATHER... /ISSUED 247 AM CST SUN NOV 28 2010/ NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON ALONG AND WEST OF A CASSVILLE TO OSCEOLA LINE. RH VALUES ARE EXPECTED TO DROP INTO THE MID 20 PERCENT RANGE THIS AFTERNOON...WITH AT LEAST THE POTENTIAL FOR A FEW LOCALIZED VALUES CLOSER TO 20 PERCENT. ALONG WITH LOW RH VALUES...WINDS WILL BE QUITE STRONG FROM THE SOUTHEAST...WITH SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH...WITH GUSTS BETWEEN 30 AND 35 MPH POSSIBLE THIS AFTERNOON. GUSTS SHOULD SETTLE DOWN QUICKLY WITH SUNSET...AS RH VALUES ALSO BEING TO RECOVER. BOXELL && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 27, 8:50 PM CST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 850 PM CST SAT NOV 27 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 850 PM CST SAT NOV 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOUTHEAST WINDS ARE EXPECTED TO GUST TO BETWEEN 30 AND 35 MPH DURING THE AFTERNOON ON SUNDAY...AHEAD OF A DEVELOPING STORM SYSTEM OVER THE HIGH PLAINS. RELATIVE HUMIDITY VALUES BETWEEN 30 AND 35 PERCENT ON SUNDAY WILL COMBINE WITH THE GUSTY WINDS TO CREATE AN ELEVATED TO SIGNIFICANT FIRE DANGER...ESPECIALLY WEST OF U.S. 65 AND ALONG THE SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BORDER. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON MONDAY AFTERNOON AND EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THIS FRONT ESPECIALLY OVER THE EASTERN OZARKS. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 3:08 AM CST | Red Flag Warning | SGF | Bourbon, Cherokee, Crawford | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.